Alert archive / Puerto Rico / Red Flag Warnings in 2019
Red Flag Warning 9, NWS JSJ
NWS JSJ issued this red flag warning at Jul 11, 2019, 10:23 AM CDT. It took effect at Jul 11, 2019, 11:00 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2019, 10:23 AM CDT (15:23 UTC)
- In effect from
- Jul 11, 2019, 11:00 AM CDT
- Expired
- Jul 11, 2019, 4:42 PM CDT
- In force
- 6 hr
- Issued by
- NWS JSJ
The text
As transmitted.
571 WWCA82 TJSJ 111523 RFWSJU URGENT - FIRE WEATHER MESSAGE National Weather Service San Juan PR 1123 AM AST Thu Jul 11 2019 ...High fire danger conditions expected across the southeastern coastal plains of Puerto Rico... .The combination of drier air moving in under an east to northeast winds peaking at 15-20 mph with higher gusts will result in relative humidity to drop into critical thresholds below 40%. In addition, recent KBDI observations above critical thresholds have been reported at Camp Santiago with a value of 744. These conditions will support critical fire danger conditions across these areas. PRZ014-112200- /O.NEW.TJSJ.FW.W.0009.190711T1600Z-190711T2200Z/ South Central Coastal Plains- 1123 AM AST Thu Jul 11 2019 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM AST THIS EVENING FOR CRITICAL FIRE DANGER CONDITIONS FOR THE SOUTHEASTERN COASTAL PLAINS OF PUERTO RICO OR FOR FIRE WEATHER ZONE 014... The National Weather Service in San Juan has issued a Red Flag Warning, which is in effect until 6 PM AST this evening. * AFFECTED AREA...Fire weather zone 014. * WIND...15 to 20 mph with gusts up to 30 mph. * HUMIDITY...30 to 40 percent. * THUNDERSTORMS...None. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
278 WWCA82 TJSJ 111526 CCA RFWSJU URGENT - FIRE WEATHER MESSAGE...CORRECTED National Weather Service San Juan PR 1126 AM AST Thu Jul 11 2019 ...High fire danger conditions expected across the southern coastal plains of Puerto Rico... .The combination of drier air moving in under an east to northeast winds peaking at 15-20 mph with higher gusts will result in relative humidity to drop into critical thresholds below 40%. In addition, recent KBDI observations above critical thresholds have been reported at Camp Santiago with a value of 744. These conditions will support critical fire danger conditions across these areas. PRZ014-112200- /O.COR.TJSJ.FW.W.0009.190711T1600Z-190711T2200Z/ South Central Coastal Plains- 1126 AM AST Thu Jul 11 2019 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM AST THIS EVENING FOR CRITICAL FIRE DANGER CONDITIONS FOR THE SOUTHERN COASTAL PLAINS OF PUERTO RICO OR FOR FIRE WEATHER ZONE 014... The National Weather Service in San Juan has issued a Red Flag Warning, which is in effect until 6 PM AST this evening. * AFFECTED AREA...Fire weather zone 014. * WIND...15 to 20 mph with gusts up to 30 mph. * HUMIDITY...30 to 40 percent. * THUNDERSTORMS...None. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
781 WWCA82 TJSJ 112142 RFWSJU URGENT - FIRE WEATHER MESSAGE National Weather Service San Juan PR 542 PM AST Thu Jul 11 2019 ...Red Flag Warning Cancelled... .Critical fire weather conditions are no longer expected through the rest of the afternoon/evening hours. PRZ014-112245- /O.CAN.TJSJ.FW.W.0009.000000T0000Z-190711T2200Z/ South Central Coastal Plains- 542 PM AST Thu Jul 11 2019 ...RED FLAG WARNING IS CANCELLED FOR THE SOUTHERN COASTAL PLAINS OF PUERTO RICO, FIRE WEATHER ZONE 014... Current observations at Camp Santiago are indicating sustained winds at 13 mph and relative humidity at 44%. Winds are expected to continue to diminish and RH values are expected to increase during the rest of the day. Therefore, Red Flag conditions are no longer expected and the Red Flag Warning has been cancelled. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this red flag warning went out at Jul 11, 9:34 AM CDT, 49 minutes earlier.
Area forecast discussion, Jul 11, 9:34 AM CDT, 49 minutes before
Area Forecast Discussion National Weather Service San Juan PR 1034 AM AST Thu Jul 11 2019 .UPDATE... Minor changes were made to the inherited forecast to reflect the latest guidance and observations.TJSJ 11/12Z sounding shows a weaker inversion at 700 mb than previous days with a surface wind flow coming out of the east-northeast at 15 to 20 knots. Under this flow, passing showers have been moving across portions of northern Puerto Rico with little rain accumulation; but in general, tranquil weather conditions are expected to continue until the early afternoon hours. After that, expect showers and isolated thunderstorms to develop across the southwestern quadrant of Puerto Rico. Streamer are also possible downwind from the U.S. Virgin Islands, Vieques and Culebra. This wind flow also means that heat indices should stay at or below 100 degrees today. In terms of fire weather, there is an elevated risk of fire across the southern slope of Puerto Rico due to drier than normal conditions. In addition, drought conditions have been deteriorating across most of the local area. In fact, the latest U.S. Drought Monitor increased the area of Severe Drought across southern and interior Puerto Rico, as well as across St. Croix and St. Thomas in the U.S. Virgin Islands. For more information, please refer to https://droughtmonitor.unl.edu . && .AVIATION... VFR conditions are expected to prevail across all terminals. VCSH are expected across TJPS after 11/18Z and after 11/16Z at TJMZ. Latest TJSJ 11/12Z sounding shows surface winds at 10 to 20 knots, and 15 to 27 knots at FL050. This flow will prevail through at least 11/22Z, turning light and variable thereafter. && .MARINE... Seas up to 6 feet are expected to continue across the local waters with winds out of the east at 15 to 20 knots. Therefore, small craft operators are urged to exercise caution, particularly across the Caribbean waters. There is a moderate risk of rip currents for some of the local beaches along the northern and southern coast of Puerto Rico, Vieques, Culebra and St. Croix. As the next tropical wave approaches on Monday, seas could increase to Small Craft Advisory criteria. && .PREV DISCUSSION... /issued 525 AM AST Thu Jul 11 2019/ SYNOPSIS...Locally induced afternoon showers with isolated thunderstorms possible are expected much of the forecast cycle. Bulk of moisture associated with tropical wave passages will continue to remain mainly south of the forecast area. SHORT TERM...Today through Saturday... SFC high pressure north of the local islands will promote an east to east northeast wind flow today into Friday, but will be mainly easterly on Saturday. Weak upper level low over the local islands may cause some subsidence due to the positioning of the low pressure system. However, it is slowly moving west and it is more favorable for upper level instability on Friday, providing support for thunderstorm development. The upper low continue to move west and more subsidence is expected on Saturday, even though a tropical wave is expected to move south of the local area on Saturday into Sunday. The temperatures will be near normal for the next few days across the local islands. All this means that essentially the main cause of rainfall over the local islands would be locally induced showers, mainly across portions of western PR, while the rest of the area will have brief isolated to scattered showers. Drier air is moving in today, which will limit the shower development across western to southwestern PR this afternoon. Then on Friday afternoon, the aforementioned upper low may be in a better position to enhance convection across western PR when the local effects combine with the diurnal heating. There is a tropical wave moving in late on Saturday, but the latest guidance indicates that the moisture will be to our south and the upper levels will not provide support for convection so the shower activity is expected to be limited over land, most of the shower activity is expected over the Caribbean waters. LONG TERM...Sunday through Friday... As the tropical wave moves away from the eastern Caribbean on Sunday morning, a drier and more stable airmass is expected to encompass the forecast area. This airmass is expected to hold across the eastern Caribbean much of the cycle. As matter of fact, latest guidance suggested precipitable water values well below the normal range - which is 1.75 inches - through at least the end of the work week. There is a tropical wave passage early in the cycle, but bulk of moisture is expected to remain south of the forecast area. A second tropical wave passage is expected by Friday with precipitable water values near or above the normal range. Therefore, lingering moisture associated with the departing tropical wave will combine with sea breeze convergence to result in showers across west Puerto Rico on Sunday. Limited shower and thunderstorm activity, if any, is expected Monday through at least Thursday. As a tropical wave moves closer to the forecast area by the end of the work week, the chance for shower and thunderstorm activity will increase. Easterly winds will continue to prevail most of the time with temperatures in the upper 80s to low 90s. AVIATION...VFR conditions expected across all terminals for the next 24 hours. VCSH are still possible through 11/14Z, especially across TJSJ, TIST and TISX. Then, after 11/17Z, VCSH is possible at TJMZ and TJPS. Surface winds will be out of the east at 10 KT or less through 11/13Z, increasing to 15-20KT thereafter from the E to ENE with sea breeze variations and occasional gusts. MARINE...Seas of up to 5 feet and winds of 15 to 20 knots will continue to prevail across the regional waters through the end of the work week. There is a moderate risk of rip currents across some of the local islands. A tropical wave will move into the area late on Saturday night into Sunday, increasing winds and seas once again. && .PRELIMINARY POINT TEMPS/POPS... SJU 88 80 88 79 / 20 20 20 20 STT 90 79 90 79 / 10 20 20 20 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...None. VI...None. AM...None. && Update...ERG/ICP
Hazardous weather outlook, Jul 11, 4:57 AM CDT, 5 hours 26 minutes before
Perspectivas sobre Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia San Juan PR 508 AM AST jueves 11 de julio de 2019 AMZ710>745-PRZ001>013-121000- San Juan y Vecindad-Noreste-Sureste- Este Interior-Norte Central-Interior Central-Ponce y Vecindad- Noroeste-Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-Vieques- Aguas cercanas y mar afuera del Atlantico y Caribe- 508 AM AST jueves 11 de julio de 2019 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia Uno...Hoy y esta noche .Tronadas...Existe una probabilidad de tronadas con lluvias de moderadas a localmente fuertes esta tarde a traves de sectores del suroeste de Puerto Rico. .Viento...Se esperan vientos sostenidos en exceso a 20 mph (17 nudos) a traves de las aguas del Caribe. .Corrientes marinas...Existe un riesgo moderado de corrientes marinas para las playas del norte central, noroeste, sur centro, suroeste y sureste de Puerto Rico al igual que las playas del este de Vieques y Culebra. .Dia dos a siete...viernes a miercoles Una probabilidad de tronadas continuara el viernes para el oeste de Puerto Rico al igual que un riesgo moderado de corrientes marinas para algunas playas locales. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se les exhorta a los observadores individuales a reportar inundaciones y corrientes marinas al Servicio Nacional de Meteorologia en San Juan. AMZ715-725-VIZ001-002-121000- San Tomas, San John y Islas Adyacentes-Santa Cruz- 508 AM AST jueves 11 de julio de 2019 Esta perspectiva sobre las condiciones del tiempo peligrosas es para las Islas Virgenes Americanas y las aguas costeras adyacentes. .Dia Uno...Hoy y esta noche .Corrientes marinas...Existe riesgo moderado de corrientes marinas para algunas de las playas del norte y este de Santa Cruz. .Dia dos a siete...viernes a miercoles Existe un riesgo moderado de corrientes marinas para algunas playas de Santa Cruz durante los proximos dias. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se les exhorta a los observadores individuales a reportar corrientes marinas al Servicio Nacional de Meteorologia en San Juan.
Nearby
Red Flag Warnings in Puerto Rico, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.